MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 11; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S3-4 11; TRAY, SURGICAL, INSTRUMENT
Model Number 71430409
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka surgery the bottom of gii ps hi flex isrt tr s3-4 11 was found to be chipped.No delay.Procedure was finished using a s&n back up device.No injuries reported.
 
Additional Manufacturer Narrative
The associated device, intended to use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Based on this investigation, the need for corrective action is not indicated.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT TR S3-4 11
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10262216
Report Number1020279-2020-03123
Device Sequence Number2617392
Product Code FSM
UDI-Device Identifier03596010493040
UDI-Public03596010493040
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430409
Device Catalogue Number71430409
Device Lot Number07CM18887
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1